question-icon

What Causes Hair Loss In An Elderly Person While On Cephalexin?

default
Posted on Tue, 24 Oct 2017
Question: My wife is 89 and of late seems to be losing hair at an alarming rate. She is taking Cephalexin, 500mg/2x; for her knee infection, Streptococcus Equine, and has since XXXXXXX this year. . She got an infusion for low Iron on Monday, 24 Sept. Other meds haven't changed in years nor her diet. What is causing this other than old age and will Rogaine help? XXXXXXX
doctor
Answered by Dr. Asmeet Kaur Sawhney (18 minutes later)
Brief Answer:
Hair loss due low iron stores / female pattern hair loss, Rogaine will help

Detailed Answer:
Hi
Thanks for being at Healthcaremagic
I have gone through your complaints and hair loss in your wife could be either due to low iron stores in the body or due to female pattern hair loss which is a hormone related hair loss.
In both the disorders Rogaine 2 percent lotion will help but it needs to be continued for atleast 2-3 months before seeing any significant results.
Also get her haemoglobin and serum ferrtin levels checked to rule out low iron stores as it will cause hair loss.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 5010 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Hair Loss In An Elderly Person While On Cephalexin?

Brief Answer: Hair loss due low iron stores / female pattern hair loss, Rogaine will help Detailed Answer: Hi Thanks for being at Healthcaremagic I have gone through your complaints and hair loss in your wife could be either due to low iron stores in the body or due to female pattern hair loss which is a hormone related hair loss. In both the disorders Rogaine 2 percent lotion will help but it needs to be continued for atleast 2-3 months before seeing any significant results. Also get her haemoglobin and serum ferrtin levels checked to rule out low iron stores as it will cause hair loss. Regards Dr Asmeet